Firm News

Stevens Johnson Syndrome Linked To Adverse Drug Reactions

By Burg Simpson

April 16, 2010  

Burg Simpson News Updates

Each year hundreds of people in the United States contract Stevens-Johnson syndrome, a rare and potentially life threatening skin disorder that causes a blistering of skin’s mucous membranes, usually around the mouth and eyes. Stevens-Johnson syndrome and Toxic Epidermal Necrolysis (a similar condition which results in a “peeling”of the entire top layer of the skin’s epidermis) are known to be caused by adverse reactions to some over the counter medicines and prescription drugs including, sulfonamides, penicillins antibiotics, barbiturates sedatives and some anticonvulsants. Viral infections and some cancers are also know to cause the disorder which are statistically more prevalent in older adults – perhaps as a result of taking more medication.

Top 100 National Trial Lawyers Legal 500 Best Lawyers in America Super Lawyers US News 2020 Top 25 Most Influential Lawyers